Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 47, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 14, 2007, 1:27 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2007, 1:27 PM PDT (20:27 UTC)
- Expired
- Aug 14, 2007, 4:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 74 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1794 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 142031
FFWSGX
CAC065-071-073-142330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
127 PM PDT TUE AUG 14 2007
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHWEST CALIFORNIA...
THIS INCLUDES THE CITY OF FOREST FALLS...
WESTERN RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA... THIS INCLUDES
THE CITIES OF IDYLLWILD AND BANNING...
NORTH CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA...
* UNTIL 430 PM PDT
* AT 119 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STORMS CAPABLE OF PRODUCING FLASH FLOODING IN THE RIVERSIDE
AND SAN BERNARDINO COUNTY MOUNTAINS. STORMS WERE NEAR
IDYLLWILD...FOREST FALLS...AND A THIRD AREA DEVELOPING NEAR PALOMAR
MOUNTIAN.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST
HEMET...FOREST FALLS... SAN JACINTO PEAK...SAN GORGONIO
MOUNTAIN...VALLE VISTA...CHERRY VALLEY AND BEAUMONT
THE WATERSHEDS RECENTLY BURNED BY THE ESPERANZA FIRE WILL BE
PARTICULARLY SUSCEPTIBLE TO FLASH FLOODS AND DEBRIS FLOWS DURING
RAINSTORMS. THE PARTS OF THE COMMUNITIES OF BEAUMONT AND BANNING THAT
ARE LOCATED ADJACENT TO THE BURNED AREA... INCLUDING SMITH CANYON AND
POTRERO CREEK... MAY BE AFFECTED BY THESE EVENTS. IN ADDITION...
ROADS MAY BE IMPACTED BY THESE EVENTS WHERE THEY CROSS BURNED
DRAINAGES. THESE ROADS INCLUDE... BUT ARE NOT LIMITED TO BEAUMONT
AVENUE... CIRCLE C ROAD... CASTILLE CANYON ROAD... HIGHLAND SPRINGS
AVENUE... OLD BANNING IDYLLWILD ROAD... SHIRLEON DRIVE...POPPET FLATS
ROAD... STATE HIGHWAY 243... CRYER DRIVE AND MOUNT EDNA ROAD.
DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS
STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL
PEOPLE CAUGHT IN THEIR PATH.
LAT...LON 3319 11665 3321 11642 3421 11674 3418 11706
3319 11683
$$
PURPURAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 9:30 AM PDT, 3 hours 57 minutes earlier.
Area forecast discussion, Aug 14, 9:30 AM PDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT TUE AUG 14 2007 .SYNOPSIS... UPPER LEVEL HIGH PRESSURE WILL CONTINUE HOT DAYS INLAND WITH SLIGHT COOLING THIS WEEKEND AND EARLY NEXT WEEK. MOISTURE IN SOUTHEAST FLOW ALOFT WILL CAUSE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS AND DESERTS THROUGH FRIDAY...MAINLY DURING THE AFTERNOONS. A FEW SPRINKLES COULD DRIFT WEST OF THE MOUNTAINS TODAY. A SHALLOW MARINE LAYER WILL CAUSE AREAS OF COASTAL LOW CLOUDS AND FOG IN THE NIGHTS AND MORNINGS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. .SHORT TERM (TODAY-FRI)... THERE WERE JUST A FEW PATCHES OF STRATUS NEAR THE COAST THIS MORNING. LOTS OF MID AND HIGH CLOUDS MOVING IN FROM THE E AND THERE WERE ISOLATED THUNDERSTORMS IN THE SE DESERTS AND MOUNTAINS THIS MORNING. THE 12Z NKX SOUNDING WAS MODERATELY MOIST AND UNSTABLE WITH A NEAR SURFACE BASED INVERSION AND SE WINDS ALOFT. WEAK GRADIENTS. A STRONG BROAD AREAS OF UPPER LEVEL HIGH PRESSURE REMAINS OVER THE SRN US WITH AN UPPER LOW OFF THE PAC NW COAST. HOT WEATHER WILL CONTINUE INLAND...ALTHOUGH VARIABLE MID TO HIGH CLOUDINESS WILL LOCALLY MODERATE THE MAX TEMPS SLIGHTLY TODAY. MOISTURE IN SE FLOW ALOFT WILL BRING VARIABLE CLOUDINESS THROUGH WED WITH ONLY PATCHY MARINE LAYER CLOUDINESS. THE MID TO HIGH LEVEL MOISTURE WILL SLOWLY DECREASE THU AND FRI AND THE MARINE LAYER CLOUDS SHOULD INCREASE A LITTLE. THERE WILL BE ENOUGH MOISTURE AND INSTABILITY FOR A SLIGHT CHANCE OF THUNDERSTORMS IN THE MOUNTAINS AND DESERTS...GRADUALLY DECREASING THU AND THEN MAINLY CONFINED TO THE MOUNTAINS FRI. MOST STORMS SHOULD BE IN THE AFTERNOONS AND EVENINGS...BUT A FEW NOCTURNAL THUNDERSTORMS CANNOT BE COMPLETELY RULED OUT. A FEW SPRINKLES COULD DRIFT W OF THE MOUNTAINS TODAY. && .LONG TERM (SAT-TUE)... DRIER SW FLOW ALOFT WILL PREVAIL FOR GENERALLY FAIR WEATHER EXCEPT FOR COASTAL LOW CLOUDS AND FOG IN THE NIGHTS AND MORNINGS. LITTLE CHANGE IN LOCAL HEIGHTS FOR MINOR DAY TO DAY TEMP CHANGES WITH NOT QUITE AS HOT DAYS INLAND. && .AVIATION... 141510Z...MARINE LAYER NOW BELOW 1K FT MSL. EXPECT VFR CONDITIONS OVER THE AREA TODAY AND TONIGHT WITH ONLY PATCHY MARINE STRATUS 09Z-15Z MAINLY NEAR THE COAST. AREAS OF 3-5SM VISIBILITY IN FOG AND HAZE EXPECTED TO REDEVELOP AGAIN OVERNIGHT AFTER 08Z. MOIST FLOW ALOFT PRODUCING BROKEN CIGS BETWEEN FL150 AND FL250 EXPECTED TO LAST THROUGH AT LEAST 22Z TODAY. THE CLOUD COVER COULD INHIBIT CONVECTION IN THE MTNS. HOWEVER...WITH WITH ENOUGH HEATING THIS AFTERNOON...ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE WITH BASES NEAR FL070 AND TOPS TO AROUND FL450. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...DVA AVIATION...JAD
Hazardous weather outlook, Aug 14, 6:30 AM PDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 630 AM PDT TUE AUG 14 2007 CAZ042-043-048-050-055-056-057-058-060-061-062-150000- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 630 AM PDT TUE AUG 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT. ISOLATED THUNDERSTORMS OVER THE SAN BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS AND DESERTS. ISOLATED DRY LIGHTNING STRIKES AND STRONG GUSTY WINDS WILL BE POSSIBLE WITH THESE THUNDERSTORMS. HOWEVER...THE THREAT OF FLASH FLOODING WILL REMAIN LOW. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE SAN BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS AND DESERTS WEDNESDAY...GRADUALLY DECREASING THURSDAY AND FRIDAY. ISOLATED DRY LIGHTNING STRIKES AND STRONG GUSTY WINDS WILL BE POSSIBLE WITH THESE THUNDERSTORMS. HOWEVER...THE THREAT OF FLASH FLOODING WILL REMAIN LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. DVA
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 1:27 PM PDT | Flash Flood Warning | SGX | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.